Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Necessary and sufficient conditions for the solvability of a nonlinear two-point boundary value problem


Authors: J. Mawhin, J. R. Ward and M. Willem
Journal: Proc. Amer. Math. Soc. 93 (1985), 667-674
MSC: Primary 34B15
MathSciNet review: 776200
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The dual least action principle is used to prove a necessary and sufficient condition for the solvability of a Dirichlet problem of the form $ u'' + u + f\left( {x,u} \right) = 0$. $ u(0) = u(\pi ) = 0$ when $ f\left( {x, \cdot } \right)$ is nondecreasing and $ \int_0^u {f\left( {x,v} \right)dv} $ satisfies a suitable growth condition.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34B15

Retrieve articles in all journals with MSC: 34B15


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1985-0776200-X
PII: S 0002-9939(1985)0776200-X
Keywords: Dirichlet problem, dual variational method, semilinear equations at resonance, jumping nonlinearities
Article copyright: © Copyright 1985 American Mathematical Society